| Catalog Number |
NBP-000-01 |
| Medical Device Problem Codes |
Charred (1086); Device Operates Differently Than Expected (2913)
| Health Effect - Clinical Codes |
Death (1802); Hemorrhage/Blood Loss/Bleeding (1888); No Known Impact Or Consequence To Patient (2692)
| Date of Event |
08/14/2017
Type of Reportable Event
Death
Event or Problem Description
It was reported that during an ablation procedure, a dialogue box stating that there was an error condition preventing temperature monitoring.Also, a dialogue box stating that there was no probe connected.The thermocouple temperature was erratic upon start of header scan and thermometry.It was noted that the probe cables redirected inside bore without successfully changing thermocouple behavior when scanning.Upon removing the probe, the tip looked black inside.Ultimately, the probe was exchanged for a new probe.There were no patient complications reported in relation to this event.If additional information is received, a follow up report will be submitted.
Additional Manufacturer Narrative
Device evaluation: the probe was returned and had black artifact at the distal end.Residual adhesive coating was present on the thermocouple, and the thermocouple remains intact.The probe temperature reading was observed during the case along with the black artifact on the distal end of the probe align with unintended thermocouple heating.
Event or Problem Description
Additional information received indicated that the patient experienced a hemorrhage following the procedure and ultimately expired.
Additional Manufacturer Narrative
The patient adverse event of hemorrhage is a known risk of brain surgery.